Attractors for random dynamical systems. (English) Zbl 0819.58023

Random dynamical systems are treated, the notions of an omega limit set, a random invariant set, an absorbing set and a global attractor are introduced. Conditions are given under which a global attractor (being a compact random invariant set) exists, and some of its properties are established. The theory is then applied to a reaction-diffusion equation with additive noise and to the stochastic Navier-Stokes equation with multiplicative, resp. additive noise. In all the three cases the existence of a compact stochastic attractor is proved.


37A99 Ergodic theory
37C70 Attractors and repellers of smooth dynamical systems and their topological structure
35K57 Reaction-diffusion equations
35Q30 Navier-Stokes equations
60H15 Stochastic partial differential equations (aspects of stochastic analysis)
Full Text: DOI


[1] Arnold, L.: Random Dynamical Systems, monograph. (in preparation)
[2] Arnold, L., Boxler, P.: Stochastic bifurcation: instructive examples in dimension one, Rep. 219, Bremen: Institut für Dynamische Systeme 1990 · Zbl 0751.60057
[3] Arnold, L., Crauel, H.: Random dynamical systems. In: L. Arnold, H. Crauel, J.P. Eckmann et al.: Lyapunov Exponents, Proceedings, Oberwolfach 1990. (Lect. Notes Math. vol. 1486, pp. 1-22) Berlin Heidelberg New York: Springer 1991 · Zbl 0736.58029
[4] Bergström, H.: Weak Convergence of Measures. London: Academic Press 1982 · Zbl 0538.28003
[5] Brzezniak, Z., Capinski, M., Flandoli, F.: Pathwise global attractors for stationary random dynamical systems. Probab. Theory Relat. Fields95, 87-102 (1993) · Zbl 0791.58056 · doi:10.1007/BF01197339
[6] Castaing, C., Valadier, M.: Convex Analysis and Measurable Multifunctions. (Lect. Notes Math., vol. 580) Berlin Heidelberg New York: Springer 1977 · Zbl 0346.46038
[7] Crauel, H.: Extremal exponents of random dynamical systems do not vanish. J. Dyn. Differ. Equations2, 245-291 (1990) · Zbl 0741.34026 · doi:10.1007/BF01048947
[8] Crauel, H.: Markov measures for random dynamical systems. Stochastics Stochastics Rep.37, 153-173 (1991) · Zbl 0739.60066
[9] Crauel, H.: Random Dynamical Systems on Polish Spaces. (in preparation) · Zbl 1031.60041
[10] Deimling, K.: Nonlinear Functional Analysis. Berlin Heidelberg New York: Springer 1985 · Zbl 0559.47040
[11] Dunford, N., Schwartz, J.T.: Linear Operators, Part I: General Theory, Interscience, New York 1958 · Zbl 0084.10402
[12] Eckmann, J.-P., Ruelle, D.: Ergodic theory of chaos and strange attractors. Rev. Modern Phys.57, 617-656 (1985) · Zbl 0989.37516 · doi:10.1103/RevModPhys.57.617
[13] Elworthy, K.D.: Stochastic Differential Equations on Manifolds. Cambridge University Press 1982 · Zbl 0514.58001
[14] Flandoli, F.: Some remarks on regularity theory and stochastic flows for parabolic SPDE’s, Preprint Nr. 135. Pisa: Scuola Normale Superiore 1992
[15] Kunita, H.: Stochastic Differential Equations and Stochastic Flows of Diffeomorphism, in Ecole d’Eté de Probabilités des SaintFlour 1982. (Lect Notes Math., vol. 1097, pp. 143-303). Berlin Heidelberg New York: Springer 1984
[16] Kunita, H.: Stochastic Flows and Stochastic Differential Equations. Cambridge University Press 1990 · Zbl 0743.60052
[17] Le Jan, Y.: Équilibre statistique pour les produits des difféomorphismes aléatoires indépendants. Ann. Inst. H. Poincaré Probab. Statist.23, 111-120 (1987)
[18] Morimoto, H.: Attractors of probability measures for semilinear stochastic evolution equations. Stochastic Anal. Appl.10, 205-212 (1992) · Zbl 0752.60045 · doi:10.1080/07362999208809263
[19] Schmalfuß, B.: Measure attractors of the stochastic Navier-Stokes equation, Report 258. Bremen: Institut für Dynamische Systeme 1991
[20] Temam, R.: Infinite-Dimensional Dynamical Systems in Mechanics and Physics. Berlin Heidelberg New York: Springer 1988 · Zbl 0662.35001
[21] Valadier, M.: Young measures, pp. 152-188 In: A. Cellina, (ed.), Methods of Nonconvex Analysis, Varenna 1989. (Lect. Notes Math., vol. 1446, pp. 152-188) Berlin Heidelberg New York: Springer 1990
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.